Alert archive / Utah / High Wind Watches in 2008

High Wind Watch 2, NWS Salt Lake City, UT

January 26, 2008

NWS Salt Lake City, UT issued this high wind watch at Jan 26, 2008, 4:27 AM MST. It took effect at Jan 27, 2008, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 26, 2008, 4:27 AM MST (11:27 UTC)
In effect from
Jan 27, 2008, 6:00 AM MST
Expired
Jan 27, 2008, 3:31 AM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 261127
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
427 AM MST SAT JAN 26 2008

...STRONG WINDS FOR UTAHS WESTERN VALLEYS SUNDAY THROUGH MONDAY...

.A STRONG COLD FRONT WILL MOVE INTO NORTHWEST UTAH MONDAY MORNING.
AHEAD OF THIS FRONT SOUTH WINDS WILL INCREASE OVER THE WESTERN
VALLEYS OF UTAH. THE WINDS MAY REMAIN VERY STRONG AFTER THE FRONT
PASSES THROUGH MUCH OF MONDAY...ESPECIALLY FOR THE SALT FLATS OF
NORTHWEST UTAH.

UTZ003-005-015-016-262100-
/O.NEW.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
427 AM MST SAT JAN 26 2008

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON.

THIS HIGH WIND WATCH IS FOR THE WESTERN VALLEYS OF UTAH INCLUDING
THE SALT FLATS...TOOELE...DELTA AND CEDAR CITY.

STRONG SOUTHERLY WINDS WILL DEVELOP SUNDAY AHEAD OF A COLD FRONT
EXPECTED TO REACH WESTERN UTAH MONDAY MORNING. THE WINDS MAY
INCREASE TO DAMAGING LEVELS WITH GUSTS TO 60 MPH OR HIGHER BY
MIDDAY SUNDAY THROUGH SUNDAY NIGHT. THE WINDS WILL BEGIN TO
DECREASE MONDAY MORNING AS A COLD FRONT MAKES ITS WAY THROUGH THE
AREA.

SEVERE CROSS-WINDS ARE LIKELY SUNDAY THROUGH MIDDAY MONDAY ON
EAST TO WEST ORIENTED ROADS SUCH AS I-80 FROM SALT LAKE CITY TO
WENDOVER AND ROUTE 6 WEST OF DELTA. TRAVEL WILL ALSO BE IMPACTED
ALONG THE I-15 CORRIDOR...ESPECIALLY FROM CEDAR CITY TO THE
FILLMORE AREA WITH CROSS-WINDS AND POTENTIAL BLOWING DUST.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON
3 follow-up statements
000 
WWUS75 KSLC 262119
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
219 PM MST SAT JAN 26 2008

...STRONG WINDS FOR UTAHS WESTERN VALLEYS SUNDAY THROUGH MONDAY...

.A STRONG COLD FRONT WILL MOVE INTO THE WESTERN GREAT BASIN
SUNDAY...THEN EAST INTO NORTHWEST UTAH BY EARLY MONDAY MORNING.
AHEAD OF THIS FRONT SOUTH WINDS WILL INCREASE OVER THE WESTERN
VALLEYS OF UTAH ON SUNDAY. THE WINDS WILL REMAIN STRONG BEHIND THE
FRONT...ESPECIALLY FOR THE SALT FLATS OF NORTHWEST UTAH.

UTZ003-005-015-016-270615-
/O.CON.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
219 PM MST SAT JAN 26 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON. 

THIS HIGH WIND WATCH IS FOR THE WESTERN VALLEYS OF UTAH FROM CEDAR
CITY IN SOUTHWEST UTAH...NORTH TO THE SALT FLATS OF NORTHWEST UTAH.

SOUTHERLY WINDS WILL DEVELOP SUNDAY MORNING AS A COLD FRONT MOVES
INTO THE WESTERN GREAT BASIN. WINDS WILL BECOME STRONGER DURING
THE DAY SUNDAY...WITH THE STRONGEST WINDS EXPECTED LATE SUNDAY
AFTERNOON THROUGH MONDAY MORNING. WINDS MAY REACH DAMAGING LEVELS...
WITH GUSTS TO 60 MPH OR HIGHER BY LATE SUNDAY AFTERNOON THROUGH
EARLY MONDAY MORNING. THE WINDS WILL BEGIN TO DECREASE BEHIND THE COLD
FRONT LATE MONDAY MORNING THROUGH MONDAY AFTERNOON.

SEVERE CROSS-WINDS ARE LIKELY SUNDAY AFTERNOON THROUGH MONDAY MORNING
ON EAST TO WEST ORIENTED ROADS SUCH AS I-80 FROM SALT LAKE CITY TO
WENDOVER AND ROUTE 6 ACROSS WEST CENTRAL UTAH. TRAVEL WILL ALSO BE
IMPACTED ALONG THE I-15 CORRIDOR...ESPECIALLY FROM CEDAR CITY THROUGH
THE FILLMORE AREA WITH LOCALLY STRONG CROSS-WINDS AND AREAS OF BLOWING
DUST AND ASH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 270431
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
931 PM MST SAT JAN 26 2008

...STRONG WINDS FOR UTAHS WESTERN VALLEYS SUNDAY THROUGH MONDAY...

UTZ003-005-015-016-271315-
/O.CON.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
931 PM MST SAT JAN 26 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH
MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SUNDAY THROUGH
MONDAY AFTERNOON. 

THIS HIGH WIND WATCH IS FOR THE WESTERN VALLEYS OF UTAH FROM
CEDAR CITY IN SOUTHWEST UTAH...NORTH TO THE SALT FLATS OF
NORTHWEST UTAH. SUSTAINED SOUTH WINDS OF 30 TO 40 MPH...WITH
GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED SUNDAY AFTERNOON AND
SUNDAY EVENING.

SOUTHERLY WINDS WILL DEVELOP SUNDAY MORNING AS A COLD FRONT
APPROACHES THE GREAT BASIN. THESE WINDS WILL BECOME STRONGER
DURING THE DAY SUNDAY...WITH THE STRONGEST WINDS EXPECTED LATE
SUNDAY AFTERNOON INTO SUNDAY NIGHT. AS THIS COLD FRONT SWEEPS
THROUGH THE REGION MONDAY...WINDS WILL SWITCH TO THE
NORTHWEST...BUT REMAIN STRONG INTO MONDAY AFTERNOON BEFORE
DIMINISHING LATE.

SEVERE CROSS-WINDS ARE LIKELY SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT ALONG EAST TO WEST ORIENTED ROADS SUCH AS I-80 ACROSS
NORTHWEST UTAH...AND ROUTE 6 ACROSS WEST CENTRAL UTAH. TRAVEL
WILL ALSO BE IMPACTED ALONG THE I-15 CORRIDOR...ESPECIALLY FROM
CEDAR CITY THROUGH THE FILLMORE AREA WITH LOCALLY STRONG CROSS-
WINDS AND AREAS OF BLOWING DUST AND ASH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 271031
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
331 AM MST SUN JAN 27 2008

...STRONG WINDS FOR UTAHS WESTERN VALLEYS TODAY THROUGH MONDAY...

UTZ005-015-016-272000-
/O.UPG.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/
/O.NEW.KSLC.HW.W.0004.080127T1900Z-080128T1900Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
331 AM MST SUN JAN 27 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 12 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS HIGH WIND WARNING IS FOR THE WESTERN VALLEYS OF UTAH FROM
CEDAR CITY IN SOUTHWEST UTAH...NORTH TO THE SALT FLATS OF
NORTHWEST UTAH.

SUSTAINED SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS IN EXCESS OF
60 MPH...ARE EXPECTED SUNDAY AFTERNOON AND SUNDAY
EVENING...SHIFTING TO NORTHWEST ON MONDAY.

SOUTHERLY WINDS HAVE DEVELOPED THIS MORNING...WHICH WILL BECOME
STRONGER BY THIS AFTERNOON...AND CONTINUE TO BE VERY STRONG
THROUGH TONIGHT. THE WINDS WILL SHIFT TO NORTHWEST DURING THE DAY
MONDAY AND WILL REMAIN STRONG THROUGH MIDDAY. THIS WARNING MAY NEED
TO BE EXTENDED THROUGH MONDAY AFTERNOON IN SOME AREAS.

SEVERE CROSS-WINDS ARE LIKELY SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT ALONG EAST TO WEST ORIENTED ROADS SUCH AS I-80 ACROSS
NORTHWEST UTAH...AND ROUTE 6 ACROSS WEST CENTRAL UTAH. TRAVEL
WILL ALSO BE IMPACTED ALONG THE I-15 CORRIDOR...ESPECIALLY FROM
CEDAR CITY THROUGH THE FILLMORE AREA WITH LOCALLY STRONG CROSS-
WINDS AND AREAS OF BLOWING DUST AND ASH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

UTZ003-272000-
/O.UPG.KSLC.HW.A.0002.080127T1300Z-080129T0100Z/
/O.NEW.KSLC.HW.W.0004.080127T1900Z-080128T1300Z/
SALT LAKE AND TOOELE VALLEYS-
331 AM MST SUN JAN 27 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THIS HIGH WIND WARNING IS FOR THE SALT LAKE AND TOOELE VALLEYS. 

SUSTAINED SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS IN EXCESS OF
60 MPH...ARE EXPECTED SUNDAY AFTERNOON AND SUNDAY EVENING.

SOUTHERLY WINDS HAVE DEVELOPED IN THE AREA WITH GUSTS TO 50 MPH IN
THE SOUTHERN TOOELE VALLEY. THE WINDS WILL FURTHER INCREASE TODAY
AND CONTINUE VERY STRONG TONIGHT. SEVERE CROSS-WINDS WILL RESULT
ON AREA ROADS AND DAMAGE IS POSSIBLE TO TREES AND POWER LINES. 

THE WINDS WILL SHIFT TO NORTHWEST MONDAY MORNING AND DECREASE AS
SNOW DEVELOPS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Jan 25, 9:13 PM MST, 7 hours 14 minutes earlier.

Area forecast discussion, Jan 25, 9:13 PM MST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
913 PM MST FRI JAN 25 2008

.SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT
THROUGH SATURDAY. A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE
REGION BEGINNING SATURDAY NIGHT...AND LASTING THROUGH MONDAY.

&&

.DISCUSSION...UPPER LOW OFF THE CA COAST RETROGRADING SLIGHTLY
THIS EVENING...WHICH IS ALLOWING SHORTWAVE RIDGING TO AMPLIFY
ACROSS THE GREAT BASIN. RESULTANT DOWNSTREAM SUBSIDENCE ACROSS
NORTHERN UT SHOULD END THREAT FOR SNOWFALL ACROSS THE HIGHER
TERRAIN AFTER MIDNIGHT. MAY SEE FOG DEVELOP ACROSS FAVORED
NORTHERN VALLEYS SUCH AS THE CACHE. AS SKIES CLEAR OUT LATER
TONIGHT CANT RULE OUT PATCH FOG DEVELOPING NEAR THE GSL LATE.

LITTLE CHANGE NOTED IN 18Z MODEL RUNS...OR 00Z NAM WITH RESPECT TO
SERIES OF SHORTWAVES FORECAST TO IMPACT THE REGION OVER THE
WEEKEND INTO EARLY NEXT WEEK. SHORTWAVE RIDGE TO MOVE EAST OF THE
AREA LATE SATURDAY AFTERNOON INTO SATURDAY EVENING...ALLOWING
STRONG SOUTHERLY FLOW TO DEVELOP ACROSS THE REGION.

DEEP SURGE OF SUBTROPICAL MOISTURE FORECAST TO SPREAD ACROSS THE
DESERT SOUTHWEST SATURDAY NIGHT...AND INTO THE FORECAST AREA
SUNDAY AHEAD OF EJECTING UPPER LOW. HIGH SNOW LEVELS WILL KEEP
THIS PRECIP AS RAIN ACROSS MOST VALLEY LOCATIONS...WITH FLASH
FLOODING A DISTINCT POSSIBILITY ACROSS SLICKROCK/SLOT CANYONS OF
SOUTHERN UT.

SHORTWAVE TROUGH CURRENTLY OVER THE GULF OF AK PROGGED TO DROP
INTO THE REGION LATE IN THE WEEKEND...PUSHING A STRONG SURFACE
FRONT ACROSS THE AREA LATE SUNDAY NIGHT INTO MONDAY. BY LATE
MONDAY MOST MOUNTAIN LOCATIONS LIKELY TO RECEIVE SNOWFALL IN
EXCESS OF 2 FEET...WITH LOCAL 4 FOOT AMOUNTS POSSIBLE.

&&

.AVIATION...A SHALLOW INVERSION AT THE KSLC TERMINAL WILL KEEP IFR
VISIBILITIES THROUGHOUT MUCH OF THE NIGHT. VISIBILITIES WILL LIKELY
INCREASE TO MVFR FOR TEMPORARY PERIODS. THERE IS A 30 PERCENT CHANCE
VISIBILITIES WILL FALL TO NEAR 1/2SM IN FOG BETWEEN 10 AND 14Z
TOMORROW MORNING. PREVAILING CEILINGS ARE EXPECTED TO REMAIN ABOVE
6KFT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM 6 AM SUNDAY TO 6 PM MONDAY FOR UTZ007-
     UTZ008-UTZ009-UTZ010-UTZ517-UTZ518.

     WINTER STORM WATCH FROM 6 AM SUNDAY TO NOON MONDAY FOR UTZ006.

WY...NONE.

&&

SEAMAN/SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jan 25, 6:00 AM MST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
600 AM MST FRI JAN 25 2008

UTZ001>016-019>021-517-518-WYZ021-261000-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
600 AM MST FRI JAN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL CONTINUE TODAY FOR THE NORTHERN AND CENTRAL MOUNTAIN
AREAS WITH AN OCCASIONAL FLURRY FOR THE NORTHERN AND WESTERN
VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG AND MOIST PACIFIC STORM WILL BEGIN TO IMPACT THE OUTLOOK
AREA SATURDAY NIGHT AND WILL PERSIST THROUGH MONDAY. THIS SYSTEM HAS
THE POTENTIAL TO BRING HEAVY SNOWFALL TO THE MOUNTAINS AND THE
HIGHER VALLEYS ALONG WITH STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON

In the hours before

Special weather statement, Jan 25, 10:31 PM MST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1031 PM MST FRI JAN 25 2008

UTZ001>016-019>021-517-518-WYZ021-261200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
1031 PM MST FRI JAN 25 2008

...STRONG STORM TO IMPACT THE REGION LATE IN THE WEEKEND THROUGH
EARLY NEXT WEEK...

A STRONG STORM SYSTEM ALONG THE CALIFORNIA COAST WILL MOVE
ONSHORE SUNDAY. THIS SYSTEM WILL BE FOLLOWED BY A MUCH COLDER
SYSTEM FROM THE GULF OF ALASKA LATE SUNDAY NIGHT INTO MONDAY. THE
RESULT WILL BE HEAVY PRECIPITATION AND STRONG WINDS ACROSS MOST
LOCATIONS SUNDAY AND MONDAY.

MOISTURE WILL INCREASE RAPIDLY OVER THE AREA LATE SATURDAY NIGHT
INTO SUNDAY AS THE SYSTEM OFF THE CALIFORNIA COAST MOVES INLAND.
INITIALLY SNOW LEVELS WILL BE QUITE HIGH...AND AS A RESULT
PRECIPITATION ON SUNDAY WILL FALL AS RAIN ACROSS MOST VALLEY
LOCATIONS...WITH HEAVY SNOW ACROSS THE HIGHER TERRAIN. HEAVY
RAIN ACROSS SOUTHERN UTAH DURING THE DAY SUNDAY COULD CAUSE RAPID
INCREASES IN RUNOFF THROUGH SLOT CANYONS AND NORMALLY DRY WASHES.

ADDITIONALLY...STRONG AND GUSTY SOUTH WINDS WILL BECOME
WIDESPREAD LATE SATURDAY NIGHT INTO THE DAY SUNDAY. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE MOUNTAINS AND THE WESTERN VALLEYS FROM
CEDAR CITY NORTH TO THE SALT FLATS.

AS THIS COLDER STORM SYSTEM DROPS SOUTH INTO THE AREA LATE SUNDAY
NIGHT INTO MONDAY...RAIN WILL QUICKLY CHANGE OVER TO SNOW ACROSS
MOST VALLEY LOCATIONS. THIS SNOW WILL LIKELY BE HEAVY AT TIMES
ALONG THE I-15 CORRIDOR FROM THE WASATCH FRONT SOUTH TO CEDAR
CITY DURING THE DAY MONDAY. HEAVY SNOWS WILL ALSO CONTINUE ACROSS
THE HIGHER TERRAIN DURING THIS TIME.

RESIDENTS AND TRAVELERS SHOULD PREPARE FOR A STRONG WINTER STORM
THAT WILL IMPACT UTAH AND SURROUNDING AREAS BEGINNING LATE
SATURDAY NIGHT AND CONTINUE THROUGH MUCH OF MONDAY. STAY TUNED TO
FURTHER STATEMENTS AND FORECASTS REGARDING THIS STORM AND PREPARE
FOR POTENTIALLY SEVERE WINTER WEATHER LATE IN THE WEEKEND INTO
EARLY NEXT WEEK.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:19 AM MSTFlash Flood WatchSLC39 hr
Jan 26, 3:29 PM MSTWinter Storm WarningSLC55 hr

Nearby

High Wind Watches in Utah, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.